Alabama, 2005

Damaging Wind in Alabama, November 15, 2005

November 15, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 15, 7:44 PM CST, 9 minutes earlier.

Area forecast discussion, Nov 15, 7:44 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CST TUE NOV 15 2005

.UPDATE...
TWO TORNADO WATCHES CURRENTLY IN EFFECT.  TORNADO WATCH 869 FOR
NORTHWEST ALABAMA REMAINS IN EFFECT UNTIL 11 PM.  TORNADO WATCH 871
FOR A LARGE PART OF CENTRAL ALABAMA IN EFFECT UNTIL 1 AM.

THE SUPERCELL THAT MOVED ACROSS LAMAR AND FAYETTE COUNTIES HAS
WEAKENED CONSIDERABLY OVER THE PAST 45 MINUTES.  STORM-RELATIVE
HELICITY VALUES IN EXCESS 250 M2/S2 EXTEND NORTHWARD FROM THIS
STORM.  INSTABILITY/CAPES ARE HIGHEST SOUTHWESTWARD FROM FAYETTE
COUNTY BACK TO SOUTHEAST MISSISSIPPI.  CAPES IN THE MID-LEVEL OF THE
ATMOSPHERE SUPPORT POTENTIAL FOR LARGE HAIL.

THUNDERSTORM OVER PICKENS COUNTY APPEARS TO GAINING STRENGTH.

COLD FRONT HAS MOVED TO A TUPELO...TO JACKSON...TO NATCHEZ LINE.
FRONT APPEARS TO BE A FEW HOURS AHEAD OF THE NAM PROJECTIONS.

OTHER SHOWERS HAVE DEVELOPED OVER MOBILES CWA...AND THESE SHOWERS
WERE MOVING NORTHEAST TOWARD MONTGOMERY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     46  51  25  51 / 100  40   0   0
ANNISTON    49  50  29  50 / 100  50   0   0
BIRMINGHAM  44  50  27  50 / 100  10   0   0
TUSCALOOSA  45  52  28  52 / 100  10   0   0
CALERA      47  52  29  52 / 100  10   0   0
AUBURN      55  55  30  55 /  80  50   0   0
MONTGOMERY  53  54  30  54 / 100  50   0   0
TROY        55  55  31  55 /  80  50   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL AREAS THROUGH 6 AM WEDNESDAY.
FREEZE WATCH ALL AREAS FOR WEDNESDAY MORNING.

&&

03
Hazardous weather outlook, Nov 15, 5:03 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST TUE NOV 15 2005

ALZ011>015-017>050-161230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
503 PM CST TUE NOV 15 2005

...SEVERE WEATHER THREAT TONIGHT...

...LAKE WIND ADVISORY IN EFFECT TONIGHT...

...FREEZE CONDITIONS EXPECTED THURSDAY MORNING AND FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA THIS EVENING...
AND EXIT SOUTHEAST ALABAMA EARLY WEDNESDAY MORNING.  THE AIRMASS
AHEAD OF THE FRONT IS WARM AND UNSTABLE...ESPECIALLY FOR NOVEMBER.
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE
EVENING HOURS.

AT THIS TIME...THE GREATEST THREAT IS EXPECTED ACROSS THE FAR
WEST AND NORTHWEST PARTS OF CENTRAL ALABAMA...INCLUDING LAMAR...
MARION...WINSTON...FAYETTE...PICKENS...TUSCALOOSA...SUMTER...
GREENE AND WALKER COUNTIES. THE STORMS IN THESE COUNTIES WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES.THE REMAINDER
OF CENTRAL ALABAMA WILL SEE THE POTENTIAL OF DAMAGING WINDS AND
ISOLATED TORNADOES.

THERE MAY BE TWO LINES OF SEVERE WEATHER DURING THIS EVENT. ISOLATED
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
TORNADOES ARE POSSIBLE AHEAD OF THE FRONT. AS THE FRONT APPROACHES...
A SQUALL LINE WITH EMBEDDED SUPERCELL THUNDERSTORMS IS EXPECTED...
WITH THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND TORNADOES. ALL
INTERESTS IN CENTRAL ALABAMA SHOULD MONITOR WEATHER CONDITIONS AND
FORECASTS...AND BE PREPARED TO TAKE PROTECTIVE ACTION IF A WARNING IS
ISSUED. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY END FROM
NORTHWEST TO SOUTHEAST AS THE FRONT PASSES DURING THE OVERNIGHT
HOURS.

ALONG WITH THE THREAT OF SEVERE WEATHER...BREEZY CONDITIONS ARE
EXPECTED AHEAD AND BEHIND THE COLD FRONT. WIND GUSTS OF 25 TO 40
MPH CAN BE EXPECTED ON OPEN WATERWAYS...AND OVER HIGHER TERRAIN.
THE WINDS WILL SWING AROUND TO A NORTHERLY DIRECTION AND REMAIN
BREEZY LATE TONIGHT AND EARLY WEDNESDAY. ONCE AGAIN...WIND GUSTS
COULD REACH 25 TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD AIR WILL FUNNEL INTO ALABAMA BEHIND THE STRONG COLD FRONT. LOW
TEMPERATURES THURSDAY AND FRIDAY MORNING WILL RANGE FROM 25 TO 32
DEGREES. THEREFORE...A WIDESPREAD FREEZE IS EXPECTED EACH MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED TONIGHT.

In the hours before

Local storm report, Nov 15, 6:32 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FUNNEL CLOUD     1 SW VERNON             33.75N 88.13W
11/15/2005                   LAMAR              AL   FIRE DEPT/RESCUE

            FUNNEL AND WALL CLOUDS REPORTED CROSSING COUNTY ROAD 9
            JUST SOUTHWEST OF VERNON.

&&

JSS
Local storm report, Nov 15, 6:47 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FUNNEL CLOUD     2 SW VERNON             33.74N 88.14W
11/15/2005                   LAMAR              AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED IN THE STAR COMMUNITY.

0637 PM     FUNNEL CLOUD     4 NE MILLPORT           33.60N 88.03W
11/15/2005                   LAMAR              AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED CROSSING COUNTY ROAD 12 4 MILES
            NORTHEAST OF MILLPORT.

&&

JSS
Local storm report, Nov 15, 7:11 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
11/15/2005                   LAMAR              AL   EMERGENCY MNGR

            ROOF DAMAGE REPORTED IN DOWNTOWN VERNON.

&&

JSS

The radar

The Columbus AFB radar (KGWX), 79 km away, was scanning. The volume nearest the first event began at 01:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
November 15, 7:53 PM CST
Where
Walker County, Nauvoo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -87.483

A few trees were blown down on CR 59 near the Walker and Winston County line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481157.